Alert archive / Hawaii / Wind Advisories in 2014

Wind Advisory 29, NWS Honolulu, HI

November 13, 2014Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Nov 13, 2014, 12:07 PM HST for Hawaii County, Hawaii. It was in force for 65 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2014, 12:07 PM HST (22:07 UTC)
Expired
Nov 16, 2014, 5:27 AM HST
In force
65 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 10.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2014-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2014-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WWHW70 PHFO 132207
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1207 PM HST THU NOV 13 2014

...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.A TROUGH ALOFT IS PRODUCING STRONG WINDS OVER THE HIGHER ELEVATIONS.

HIZ028-141115-
/O.NEW.PHFO.WI.Y.0029.141113T2207Z-141115T1600Z/
BIG ISLAND SUMMITS-
1207 PM HST THU NOV 13 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS...WEST 40 TO 55 MPH WITH LOCALIZED GUSTS OVER 65 MPH FOR
  ELEVATIONS ABOVE 12000 FEET.

* TIMING...THROUGH EARLY SATURDAY MORNING

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING. BE CAREFUL WHEN OPENING AND CLOSING
DOORS. IF CAMPING IN THE AREA...BE SURE YOUR TENT IS WELL ANCHORED.

&&

$$
DONALDSON
7 follow-up statements
527 
WWHW70 PHFO 140143
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 PM HST THU NOV 13 2014

...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.A TROUGH ALOFT IS PRODUCING STRONG WINDS OVER THE HIGHER
ELEVATIONS OF THE BIG ISLAND.

HIZ028-141430-
/O.CON.PHFO.WI.Y.0029.000000T0000Z-141115T1600Z/
BIG ISLAND SUMMITS-
343 PM HST THU NOV 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

* WINDS...WEST 35 TO 55 MPH WITH LOCALIZED GUSTS TO 65 MPH FOR
  ELEVATIONS ABOVE 12000 FEET OF ELEVATION.

* TIMING...THROUGH EARLY SATURDAY MORNING

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING. BE CAREFUL WHEN OPENING AND
CLOSING DOORS. IF CAMPING IN THE AREA...BE SURE YOUR TENT IS WELL
ANCHORED.

&&

$$
483 
WWHW70 PHFO 141309
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
309 AM HST FRI NOV 14 2014

...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.AN UPPER TROUGH IS EXPECTED TO PRODUCE STRONG WINDS OVER THE
HIGHER ELEVATIONS OF THE BIG ISLAND.

HIZ028-150215-
/O.CON.PHFO.WI.Y.0029.000000T0000Z-141115T1600Z/
BIG ISLAND SUMMITS-
309 AM HST FRI NOV 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS...WEST 35 TO 55 MPH WITH LOCALIZED GUSTS TO 65 MPH FOR 
  ELEVATIONS ABOVE 12000 FEET OF ELEVATION. 

* TIMING...THROUGH EARLY SATURDAY MORNING

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING. BE CAREFUL WHEN OPENING AND
CLOSING DOORS. IF CAMPING IN THE AREA...BE SURE YOUR TENT IS WELL
ANCHORED.

&&

$$
532 
WWHW70 PHFO 150140
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST FRI NOV 14 2014

...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.AN UPPER TROUGH IS PRODUCING STRONG WINDS OVER THE HIGHER
ELEVATIONS OF THE BIG ISLAND.

HIZ028-151445-
/O.CON.PHFO.WI.Y.0029.000000T0000Z-141115T1600Z/
BIG ISLAND SUMMITS-
340 PM HST FRI NOV 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS...WEST 35 TO 55 MPH WITH LOCALIZED GUSTS TO 65 MPH FOR 
  ELEVATIONS ABOVE 12000 FEET OF ELEVATION. 

* TIMING...THROUGH EARLY SATURDAY MORNING.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING. BE CAREFUL WHEN OPENING AND
CLOSING DOORS. 

&&

$$

MORRISON
951 
WWHW70 PHFO 151328
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST SAT NOV 15 2014

...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.AN UPPER TROUGH IS PRODUCING STRONG WINDS OVER THE HIGHER
ELEVATIONS OF THE BIG ISLAND.

HIZ028-160400-
/O.EXT.PHFO.WI.Y.0029.000000T0000Z-141116T0400Z/
BIG ISLAND SUMMITS-
328 AM HST SAT NOV 15 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...WEST 30 TO 55 MPH WITH LOCALIZED GUSTS OVER 60 MPH FOR
  ELEVATIONS ABOVE 12000 FEET.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING. BE CAREFUL WHEN OPENING AND
CLOSING DOORS.

&&

$$

JACOBSON
128 
WWHW70 PHFO 160142
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 PM HST SAT NOV 15 2014

...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.AN UPPER TROUGH IS PRODUCING STRONG WINDS OVER THE HIGHER
ELEVATIONS OF THE BIG ISLAND.

HIZ028-161445-
/O.EXT.PHFO.WI.Y.0029.000000T0000Z-141116T1600Z/
BIG ISLAND SUMMITS-
342 PM HST SAT NOV 15 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 65 MPH OVER
  THE HIGH SUMMITS.

* TIMING...THROUGH 6 AM HST SUNDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES. BE CAREFUL WHEN OPENING AND CLOSING DOORS.

&&

$$

BURKE
068 
WWHW70 PHFO 161327
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 AM HST SUN NOV 16 2014

...STRONG WINDS CONTINUE OVER THE SUMMITS OF MAUNA KEA AND MAUNA
LOA...

HIZ028-162200-
/O.EXT.PHFO.WI.Y.0029.000000T0000Z-141116T2200Z/
BIG ISLAND SUMMITS-
327 AM HST SUN NOV 16 2014

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 

* WINDS...NORTHWEST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 65 MPH.

* TIMING...THROUGH NOON HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES. BE CAREFUL WHEN OPENING AND CLOSING DOORS.

&&

$$
986 
WWHW70 PHFO 161527
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
527 AM HST SUN NOV 16 2014

HIZ028-161630-
/O.CAN.PHFO.WI.Y.0029.000000T0000Z-141116T2200Z/
BIG ISLAND SUMMITS-
527 AM HST SUN NOV 16 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY.

WINDS AT THE SUMMITS OF THE BIG ISLAND HAVE DROPPED BELOW ADVISORY
LEVEL.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 13, 10:00 AM HST, 2 hours 7 minutes earlier.

Area forecast discussion, Nov 13, 10:00 AM HST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST THU NOV 13 2014

.UPDATE...
SEAS IN THE AREA HAVE SUBSIDED...SO WE HAVE DROPPED THE SMALL CRAFT
ADVISORY. WINDS HAVE STRENGTHENED AGAIN OVER THE BIG ISLAND
SUMMITS...SO WE HAVE ISSUED A WIND ADVISORY.

&&

.SYNOPSIS...
A SURFACE TROUGH SOUTHWEST OF THE ISLANDS WILL PRODUCE LIGHT WINDS
OVER THE AREA AND BRING CLOUDY SKIES AND SHOWERS TO THE BIG ISLAND
AND MAUI. WINDS WILL SHIFT OUT OF THE SOUTH OVERNIGHT AS A FRONT
APPROACHES FROM THE NORTHWEST. THE FRONT WILL REACH KAUAI SATURDAY
EVENING AND MOVE SOUTHEAST OVER THE ISLANDS THROUGH SUNDAY
AFTERNOON. A HIGH MOVING EAST BEHIND THE FRONT WILL PRODUCE TRADE
WINDS THROUGH THE REST OF THE WEEK.

&&

.DISCUSSION...
THE WEATHER PATTERN OVER THE CENTRAL NORTH PACIFIC WILL BE RATHER
COMPLICATED THROUGH THE WEEKEND.

A NORTHEAST TO SOUTHWEST SURFACE TROUGH RUNS SOUTHWEST FROM NEAR THE
ALENUIHAHA CHANNEL. THE TROUGH IS PRODUCING LIGHT WINDS OVER THE
ISLANDS. THE TROUGH IS ALSO AND BRINGING EXTENSIVE CLOUDS AND
SCATTERED SHOWERS TO THE BIG ISLAND AND MAUI COUNTY WITH ISOLATED
THUNDERSTORMS OVER WATER SOUTHWEST OF THE BIG ISLAND. MOISTURE
ASSOCIATED WITH THE TROUGH WILL CONTINUE TO KEEP THE WEATHER CLOUDY
AND SHOWERY THROUGH SATURDAY.

THE SURFACE TROUGH IS EXPECTED TO MOVE NORTHWEST SLOWLY AND
DISSIPATE TOMORROW. MEANWHILE...A FRONT IS EXPECTED TO FORM
NORTHWEST OF KAUAI AND MOVE SOUTHEAST. WINDS WILL SHIFT OUT OF THE
SOUTH AHEAD OF THE FRONT BRINGING VOG AND SCATTERED SHOWERS. THE VOG
WILL BE THICKEST AND MOST PERSISTENT OVER THE BIG ISLAND. A TROUGH
ALOFT WILL BE MOVING EASTWARD TO THE NORTH OF THE ISLANDS ON FRIDAY
SO SHOWERS MAY BE LOCALLY HEAVY.

THE FRONT WILL REACH KAUAI SATURDAY EVENING AND CONTINUE MOVING
SOUTHEAST BEFORE DISSIPATING NEAR THE BIG ISLAND SUNDAY EVENING.
THERE WILL BE A BAND OF SHOWERS ALONG THE FRONT BUT THE ATMOSPHERE
WILL BE MORE STABLE BY SATURDAY SO THE FRONT IS NOT EXPECTED TO
PRODUCE HEAVY RAIN. WINDS WILL SHIFT TO THE NORTH THEN NORTHEAST
BEHIND THE FRONT AS A SURFACE HIGH FAR NORTHWEST OF THE AREA MOVES
EAST. TRADE WIND WEATHER WILL PREVAIL THROUGH THE WORK WEEK.

&&

.AVIATION...
THE SURFACE TROUGH SOUTHWEST OF THE ISLANDS WILL PRODUCE ISOLATED
THUNDERSTORMS SOUTHWEST OF THE BIG ISLAND AND OCCASIONAL LOW
CEILINGS...MAINLY OVER THE BIG ISLAND AND MAUI COUNTY. AIRMET SIERRA
FOR MOUNTAIN OBSCURATION IS NOW IN EFFECT FOR THE BIG ISLAND.

&&

.MARINE...
BUOY 51101 SHOWS THE NORTHWEST SWELL CONTINUING TO SUBSIDE...AND
SURF ALONG NORTH AND WEST FACING SHORES MAY TEMPORARILY DROP BELOW
THE ADVISORY LEVEL. HOWEVER...A NEW NORTH NORTHWEST SWELL IS
EXPECTED TO START ARRIVING THIS AFTERNOON AND SURF WILL LIKELY RISE
BACK TO THE ADVISORY LEVEL BY THIS EVENING. ELEVATED SURF WILL
LIKELY CONTINUE THROUGH FRIDAY THEN SLOWLY DIMINISH. WINDS ARE
EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH THE WEEKEND. WINDS MAY
REACH ADVISORY LEVELS IN THE WINDY AREAS AROUND MAUI AND THE BIG
ISLAND EARLY NEXT WEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY THROUGH 600 AM SATURDAY FOR THE SUMMITS OF MAUNA KEA
AND MAUNA LOA.

HIGH SURF ADVISORY THROUGH 6 AM HST FRIDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU...KAUAI...OAHU...AND MOLOKAI...AND FOR NORTH FACING
SHORES OF MAUI.

&&

DONALDSON

Nearby

Wind Advisories in Hawaii, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.